Advertisement

Simple Saturated Sets for Disjunction and Second-Order Existential Quantification

  • Makoto Tatsuta
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4583)

Abstract

This paper gives simple saturated sets for disjunction and second-order existential quantification by using the idea of segments in Prawitz’s strong validity. Saturated sets for disjunction are defined by Pi-0-1 comprehension and those for second-order existential quantification are defined by Sigma-1-1 comprehension. Saturated-set semantics and a simple strong normalization proof are given to the system with disjunction, second-order existential quantification, and their permutative conversions. This paper also introduces the contraction property to saturated sets, which gives us saturated sets closed under union. This enables us to have saturated-set semantics for the system with union types, second-order existential types, and their permutative conversions, and prove its strong normalization.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Barbanera, F., Dezani-Ciancaglini, M.: Intersection and Union Types: Syntax and Semantics. Information and Computation 119, 202–230 (1995)zbMATHCrossRefGoogle Scholar
  2. David, R., Nour, K.: A short proof of the strong normalization of classical natural deduction with disjunction. Journal of Symbolic Logic 68(4), 1277–1288 (2003)zbMATHCrossRefGoogle Scholar
  3. de Groote, P.: On the strong normalisation of intuitionistic natural deduction with permutation-conversions. Information and Computation 178, 441–464 (2002)zbMATHCrossRefGoogle Scholar
  4. Joachimski, F., Matthes, R.: Short proofs of normalization for the simply-typed lambda-calculus, permutative conversions and Gödel’s T. Archive for Mathematical Logic 42, 59–87 (2003)zbMATHCrossRefGoogle Scholar
  5. Matthes, R.: Non-strictly positive fixed-points for classical natural deduction. Annals of Pure and Applied Logic 133(1-3), 205–230 (2005)zbMATHCrossRefGoogle Scholar
  6. Mitchell, J.C., Plotkin, G.D.: Abstract types have existential type. ACM Transactions on Programming Languages and Systems 10(3), 470–502 (1988)CrossRefGoogle Scholar
  7. Nour, K., Saber, K.: A semantical proof of the strong normalization theorem for full propositional classical natural deduction. Archive for Mathematical Logic 45(3), 357–364 (2006)zbMATHCrossRefGoogle Scholar
  8. Prawitz, D.: Natural Deduction. Almquist and Wiksell (1965)Google Scholar
  9. Prawitz, D.: Ideas and results of proof theory. In: Fenstad, J.E. (ed.) Proceedings of the Second Scandinavian Logic Logic Symposium, pp. 235–307. North-Holland, Amsterdam (1971)Google Scholar
  10. Tatsuta, M., Mints, G.: A simple proof of second-order strong normalization with permutative conversions. Annals of Pure and Applied Logic 136(1-2), 134–155 (2005)zbMATHCrossRefGoogle Scholar
  11. Tatsuta, M.: Second order permutative conversions with Prawitz’s strong validity. Progress in Informatics 2, 41–56 (2005)CrossRefGoogle Scholar
  12. Tatsuta, M., Dezani-Ciancaglini, M.: Normalisation is Insensible to lambda-term Identity or Difference. lambda-term Identity or Difference. In: Proceedings of Twenty First Annual IEEE Symposium on Logic in Computer Science, pp. 327–336 (2006)Google Scholar

Copyright information

© Springer Berlin Heidelberg 2007

Authors and Affiliations

  • Makoto Tatsuta
    • 1
  1. 1.National Institute of Informatics, 2-1-2 Hitotsubashi, Tokyo 101-8430Japan

Personalised recommendations